Peripheral Arterial Disease (PAD) Expert Forum
Can it be Post PAD Stent Vertigo?
About This Forum:

Questions in the Peripheral Arterial Disease forum are answered by Dr. Lee Kirksey, associate professor at The University of Pennsylvania School of Medicine. Topics covered include abdominal aortic aneurysm , amputation, arteriovenous fistula, atherectomy, carotid artery surgery , cholesterol , claudication, deep vein thrombosis (DVT) , endovascular aortic stent graft (EVAR), stent placement , stroke prevention, varicose veins , and venous insufficiency .

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Can it be Post PAD Stent Vertigo?

My DH is a 53,  quit smoking 8 months ago. 5 months ago stent was placed for PAD. Five days Post op, vertigo set in. It was so bad we went to the ER. They drew blood, checked BP laying down, sitting and then standing (there was some fluctuation), did EKG, CAT scan, and found nothing.He was prescribed Plavix post op for 2 months. I asked if there was a connection, they all said no, even though dizziness and vertigo were listed as side effects.

Since then he has been to GP, ENT, and Neurologist. He has had MRA, MRI, and many more tests that I cannot even remember or name. Nothing. Neurologist has been trying all sorts of meds to combat the vertigo, including Cymbalta and anti anit depressants and anti-covulsive meds. Still nothing.

He was thoroughly checked for stroke and carotid artery. Other than the vertigo, his BP has gone haywire. Its all over the place, mostly up (this was never an issue prior to surgery). He is now on meds for high BP.

He is otherwise healthy, (high cholesterol--but its always been high). He is not overweight, and in very good shape. As a Letter Carrier he walks 5-7 miles per day. He is so frustrated and after work just collapses on the couch to cope with the vertigo. None of the meds has helped yet and we are getting worried about these meds being used. Can anyone offer any information on what could be causing this and how to correct it?
Related Discussions
469720_tn?1388149949
Where was the stent placed for PAD? What blood vessel?
6 Comments
Blank
Avatar_n_tn
The procedure report says:
"Stent placed in a Peripheral Vessel, S & I-percutaneous; inital vessel, Zilver trial, Diagnostic Catherer Placement in 3rd Abdominal/Pelvic Arteries, Right 1"
Blank
Avatar_n_tn
I just "googled" Zilver Trial, I knew it was a "medicated" stent, but am now concerned after reading about it and the drug used in it. The drug paclitaxol--notes say it causes flustuation in blood pressure and this should be reported to physician immediately, along with any persistent or worsening dizziness.

I am now more frustrated and concerned than ever, as the nurse who is to follow up on him due to his being in the trial has spoken with him and been informed of the health issues he has experienced since the procedure and says he should come in "next month". Should I insist he be seen and evaluated immediately by the Vascular Surgeon?
Blank
469720_tn?1388149949
Hello
Theoretically, if the deployed stent is drug eluting (medicated) the medication is all gone by this time. From the report, it is still unclear of what vessel the stent was placed in, but it sounds as if it were in the pelvis or leg. Those issues notwithstanding, I think that you should schedule an appointment to see the Dr that performed the procedure to discuss your concerns.

I tell people within my practice to call if you have "any" problem. These symptoms are concerning enough that if the cause has not been determined with the tests so far, further investigation needs to be done. good luck
Blank
Avatar_n_tn
Thank you, we will call the doctor today. I am glad you noted the medication is gone, we were curious how long that would take.
Blank
Avatar_f_tn
Hi,

I don't know if this will help you but you can look into it.  I had stents placed in my common illiac (artery that splits at the belly button).  I got vertigo 4 months after that.  I had it for 1 1/2 years.  I went to a physical therapy.  He had me move my head from side to side while focusing on an object 4 feet away and also 1 foot away.  I started slow and then got faster and faster.  I went side to side and also up & down.  I rated my vertifgo from 1 to 5; where 5 you were on the floor.  You stop doing the excise when you hit 3 and wait until you get back to 1.  Then you can start again.  Well, 2 weeks after doing that, I did not have vertigo anymore.  The neurologist I saw after that felt that I had some deposits in my ear and they had moved within my ear from the excises I did.  Maybe this can work for you.  Seems strange but it worked for me.

-Shypenny
Blank
Continue discussion Blank
This Forum's Experts
469720_tn?1388149949
Lee Kirksey, MDBlank
The Cleveland Clinic Foundation
cleveland, OH
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank